Change search
ReferencesLink to record
Permanent link

Direct link
Optimal bond portfolios with fixed time to maturity
Stockholm University, Faculty of Science, Department of Mathematics.
Stockholm University, Faculty of Science, Department of Mathematics. AFA Insurance, Sweden.
2013 (English)In: Insurance, Mathematics & Economics, ISSN 0167-6687, E-ISSN 0617-6687, Vol. 53, no 2, 429-438 p.Article in journal (Refereed) Published
Abstract [en]

We study interest rate models where the term structure is given by an affine relation and in particular where the driving stochastic processes are so-called generalized Ornstein-Uhlenbeck processes. For many institutional investors it is natural to consider investment in bonds where the time to maturity of the bonds in the portfolio is kept fixed over time. We show that the return and variance of such a portfolio of bonds which are continuously rolled over, also called rolling horizon bonds, can be expressed using the cumulant generating functions of the background driving Levy processes associated with the OU processes. This allows us to calculate the efficient mean-variance portfolio. We exemplify the results by a case study on euro swap rates. We also show that if the short rate, in a risk-neutral setting, is given by a linear combination of generalized OU processes, the implied term structure can be expressed in terms of the cumulant generating functions. This makes it possible to quite easily see what kind of term structures can be generated with a particular short rate dynamics.

Place, publisher, year, edition, pages
2013. Vol. 53, no 2, 429-438 p.
Keyword [en]
Interest rate models, Rolling horizon bonds, Generalized Ornstein-Uhlenbeck processes, Affine term structure, Mean-variance portfolio
National Category
Mathematics Economics and Business
URN: urn:nbn:se:su:diva-95774DOI: 10.1016/j.insmatheco.2013.07.009ISI: 000325197000011OAI: diva2:661747


Available from: 2013-11-04 Created: 2013-11-04 Last updated: 2013-11-04Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full text

Search in DiVA

By author/editor
Andersson, PatrikLagerås, Andreas N.
By organisation
Department of Mathematics
In the same journal
Insurance, Mathematics & Economics
MathematicsEconomics and Business

Search outside of DiVA

GoogleGoogle Scholar
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

Altmetric score

Total: 99 hits
ReferencesLink to record
Permanent link

Direct link